Alert archive / Virginia / Freeze Warnings in 2021
Freeze Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Nov 2, 2021, 3:36 PM EDT for 4 counties in Virginia. It took effect at Nov 3, 2021, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 3:36 PM EDT (19:36 UTC)
- In effect from
- Nov 3, 2021, 2:00 AM EDT
- Expired
- Nov 3, 2021, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wakefield, VA
Counties Cumberland County, VA, Fluvanna County, VA, Goochland County, VA, Louisa County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS71 KAKQ 021936 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 336 PM EDT Tue Nov 2 2021 VAZ048-509-510-030345- /O.NEW.KAKQ.FZ.W.0005.211103T0600Z-211103T1300Z/ Fluvanna-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Louisa, and Mineral 336 PM EDT Tue Nov 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Fluvanna, Western Louisa and Eastern Louisa Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
5 follow-up statements
120 WWUS71 KAKQ 022115 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 515 PM EDT Tue Nov 2 2021 VAZ061-062-030515- /O.EXA.KAKQ.FZ.W.0005.211103T0600Z-211103T1300Z/ Cumberland-Goochland- Including the cities of Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, and Goochland 515 PM EDT Tue Nov 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Cumberland and Goochland Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ VAZ048-509-510-030515- /O.CON.KAKQ.FZ.W.0005.211103T0600Z-211103T1300Z/ Fluvanna-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Louisa, and Mineral 515 PM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Western Louisa, Eastern Louisa and Fluvanna Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ VAZ060-064-068-069-511-030515- /O.NEW.KAKQ.FR.Y.0002.211103T0600Z-211103T1300Z/ Prince Edward-Caroline-Amelia-Powhatan-Western Hanover- Including the cities of Farmville, Corbin, Burruss Corner, Cedar Fork, Dawn, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, and Ashland 515 PM EDT Tue Nov 2 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Prince Edward, Caroline, Amelia, Powhatan and Western Hanover Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
253 WWUS71 KAKQ 030131 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 931 PM EDT Tue Nov 2 2021 VAZ048-061-062-509-510-030945- /O.CON.KAKQ.FZ.W.0005.211103T0600Z-211103T1300Z/ Fluvanna-Cumberland-Goochland-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, Louisa, and Mineral 931 PM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Western Louisa, Eastern Louisa and Fluvanna Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ VAZ060-064-068-069-511-030945- /O.CON.KAKQ.FR.Y.0002.211103T0600Z-211103T1300Z/ Prince Edward-Caroline-Amelia-Powhatan-Western Hanover- Including the cities of Farmville, Corbin, Burruss Corner, Cedar Fork, Dawn, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, and Ashland 931 PM EDT Tue Nov 2 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Prince Edward, Caroline, Amelia, Powhatan and Western Hanover Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
587 WWUS71 KAKQ 030732 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 332 AM EDT Wed Nov 3 2021 VAZ048-061-062-509-510-031300- /O.CON.KAKQ.FZ.W.0005.000000T0000Z-211103T1300Z/ Fluvanna-Cumberland-Goochland-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, Louisa, and Mineral 332 AM EDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32. * WHERE...Western Louisa, Eastern Louisa and Fluvanna Counties. * WHEN...Until 9 AM EDT. * IMPACTS...Frost and freeze conditions will kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ VAZ060-064-068-069-511-031300- /O.CON.KAKQ.FR.Y.0002.000000T0000Z-211103T1300Z/ Prince Edward-Caroline-Amelia-Powhatan-Western Hanover- Including the cities of Farmville, Corbin, Burruss Corner, Cedar Fork, Dawn, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, and Ashland 332 AM EDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Prince Edward, Caroline, Amelia, Powhatan and Western Hanover Counties. * WHEN...Until 9 AM EDT. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
858 WWUS71 KAKQ 031002 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 602 AM EDT Wed Nov 3 2021 VAZ064-068-069-511-031115- /O.CAN.KAKQ.FR.Y.0002.000000T0000Z-211103T1300Z/ Caroline-Amelia-Powhatan-Western Hanover- Including the cities of Corbin, Burruss Corner, Cedar Fork, Dawn, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, and Ashland 602 AM EDT Wed Nov 3 2021 ...FROST ADVISORY IS CANCELLED... $$ VAZ048-061-062-509-510-031300- /O.CON.KAKQ.FZ.W.0005.000000T0000Z-211103T1300Z/ Fluvanna-Cumberland-Goochland-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, Louisa, and Mineral 602 AM EDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32. * WHERE...Western Louisa, Eastern Louisa, Goochland and Fluvanna Counties. * WHEN...Until 9 AM EDT. * IMPACTS...Frost and freeze conditions will kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ VAZ060-031300- /O.CON.KAKQ.FR.Y.0002.000000T0000Z-211103T1300Z/ Prince Edward- Including the city of Farmville 602 AM EDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Prince Edward County. * WHEN...Until 9 AM EDT. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
475 WWUS71 KAKQ 031300 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 900 AM EDT Wed Nov 3 2021 VAZ048-061-062-509-510-031400- /O.EXP.KAKQ.FZ.W.0005.000000T0000Z-211103T1300Z/ Fluvanna-Cumberland-Goochland-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, Louisa, and Mineral 900 AM EDT Wed Nov 3 2021 ...FREEZE WARNING HAS EXPIRED... $$ VAZ060-031400- /O.EXP.KAKQ.FR.Y.0002.000000T0000Z-211103T1300Z/ Prince Edward- Including the city of Farmville 900 AM EDT Wed Nov 3 2021 ...FROST ADVISORY HAS EXPIRED... $$ For more information from the National Weather Service visit https://weather.gov/akq
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Nov 2, 2:37 PM EDT, 59 minutes earlier.
Area forecast discussion, Nov 2, 2:37 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
237 PM EDT Tue Nov 2 2021
.SYNOPSIS...
A cold front will push off the coast this evening. Canadian
high pressure builds into the region Wednesday. Low pressure
will track across the deep south and off the Southeast and Mid
Atlantic coast late Wednesday night into Thursday night. More
surface high pressure will be over the northern Mid Atlantic
during Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1035 AM EDT Tuesday...
A cold front will drop across the local area through early this
evening, with weak S/W aloft tracking into/across the region in
WSW flow aloft. Becoming cloudy or mostly cloudy with PoPs
30-60% N/NE, while PoPs across extrm srn VA no higher than
15-20%. QPF is minimal and generally less than 0.10". Highs will
range from the upper 40s to lower 50s NW, to the mid 60s over
far SE VA/NE NC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 235 AM EDT Tuesday...
The sky begins to clear across the far NNW late tonight...while
at least high clouds linger central/S through Wed. PoPs diminish
to 15-20% toward the SE coast tonight, and are less than 15% by
early Wed morning. Lows tonight will be from the l-m30s NW
(where there is a low prob for a freeze (esp over portions of
Louisa/Fluvanna counties - though that area is now past the
climo first freeze date)...to 45-50F in SE VA-NE NC. In
continuing WSW flow aloft...clouds will likely remain
problematic most of Wed (esp across central/srn VA and NE NC).
Will have mostly sunny far N and partly sunny/mostly cloudy
central and S. PoPs to remain BLO 10%. Highs Wed will range from
the l-m50s N and W to the m-u50s SE.
Late Wed night through Thu...continuing w/ a blend of the 00Z/02
GFS/NAM. Srn stream energy/moisture will affect the region w/
weak low pres tracking from nrn FL NE off the SE and mid-
Atlantic. This will result in the chance for overrunning
rain...mainly over srn two thirds of the local area...Thu into
Thu night. Lows Wed night will range from the m-u30s N and W to
the m40s SE. Highs Thu will range from the u40s-l50s inland to
the m-u50s at the coast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 320 PM EDT Monday...
Deterministic models are in fairly good agreement with respect to
the late week-weekend period. Have continued to largely follow
NBM guidance for the forecast during the extended period. High
pressure is forecast to be centered from the OH Valley to New
England at the start of the period (Thu night). Meanwhile, low
pressure is progged to track northeastward from off the GA coast
to the Carolina Coast from Fri-Sat. While the bulk of the pcpn
(stratiform rain) associated with the low likely remains
confined to our southeast, will maintain chance PoPs Thursday
night for most of the area, then slight chance NW to chance SE
Friday, with a general drying trend into the weekend (aside from
slight chance to low chance PoPs along the coast Saturday).
Forecast highs Friday through Sunday follow close to the NBM and
range from the lower-upper 50s on Fri/Sat, and the mid 50s NW
to the lower 60s SE by Sunday. Morning lows generally range from
the mid 30s NW, to the lower/mid 40s SE. However, there is some
frost/freeze potential (especially inland) depending on how far
S the area of high pressure builds late this week into the
weekend.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 230 PM EDT Tuesday...
Area of light rain showers along and behind a cold front, will
result in MVFR CIGs at the TAF sites this aftn into this
evening. The pcpn exits off the coast tonight with CIGS lifting
to VFR. VFR conditions will return for Wed, as high pres builds
into the nrn Mid Atlc region. Low pressure tracks across FL and
off the SE/Mid Atlc coast late Wed night into Thu night, bringing
another chance of rain over Srn/SE areas.
&&
.MARINE...
As of 400 AM EDT Tuesday...
Cold front will move across our coastal waters this afternoon.
There will be a sharp wind shift from SE to NW along the front
with an increase in wind speeds. Brief wind gusts around 20 kt
are likely as the cold front passes this afternoon. Ahead of the
front this morning, winds will be 5-10 kt and remain E then
turn SE.
SCA goes in effect tonight for the Chesapeake Bay as high
pressure, along will cooler and drier air, move into the
region. Winds will be NNW 15-20 kt tonight through early
Wednesday morning. Waves in the bay will build to around 3 ft.
Seas are expected to be 3-4 ft north of the VA/NC border tonight
into Wednesday morning. SCA may be need for the NC Atlantic
coastal waters as seas build to around 5 ft Wednesday morning.
High pressure will remain north of the area for much of the
week, keeping winds N-NE 10-15 kt Wednesday and Thursday. Model
guidance is indicating that a coastal storm may impact the area
by the end of the week and into the weekend. This will increase
winds and seas across our coastal waters, with headlines likely.
&&
.TIDES/COASTAL FLOODING...
As of 400 AM EDT Tuesday...
No tidal flooding is expected from now through mid-week.
Additional minor coastal flood concerns are possible for area
along the shore of the southern portion of the Chesapeake Bay
and along the Atlantic coast late this week when strengthening
NNE flow is forecasted.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 10 AM EDT
Wednesday for ANZ630>632-634.
Small Craft Advisory from 5 AM Wednesday to midnight EDT
Wednesday night for ANZ656-658.
&&
SYNOPSIS...TMG
NEAR TERM...ALB/TMG
SHORT TERM...ALB/TMG
LONG TERM...ERI
AVIATION...TMG
MARINE...CP/MRD
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Nov 2, 2:52 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 252 AM EDT Tue Nov 2 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ060>062-064>069-075>090-092-093- 095>100-511>525-030700- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland- Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 252 AM EDT Tue Nov 2 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-509-510-030700- Fluvanna-Western Louisa-Eastern Louisa- 252 AM EDT Tue Nov 2 2021 This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Today and tonight. Low temperatures may fall to near freezing in some areas late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:35 AM EDT | Small Craft Advisory | AKQ | 35 hr | |
| Nov 2, 5:15 PM EDT | Frost Advisory | AKQ | Amelia, Caroline, Hanover, Powhatan, Prince Edward | 16 hr |
Nearby
Freeze Warnings in Virginia, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.